EJMCR. 2018; 2(January 2018): 33-37

Capecitabine-induced vasospasm: a case report

Authors: Fayez El Shaer, Ismail R Raslan, Waleed Al Habeeb, Mostafa AlShimiri, Hanan AlBaker, Khaled Al Habib.

ABSTRACT

Background: Coronary heart disease with acute coronary syndrome (type II myocardial infarction) may be an iatrogenic and a reversible cause with complete recovery after cessation of the accused agent. Case presentation: We present the case of a 52-year-old male patient who had received adjuvant chemotherapy consisting of capecitabine, 3 mg orally once per day, after resection of moderately differentiated invasive adenocarcinoma in the transverse colon. Three days (3 doses) after the initiation of chemotherapy, the patient reported typical anginal chest pain and an electrocardiogram (ECG) indicated ST-segment elevation. A repeat ECG in the catheterization laboratory showed normal results. Echocardiography showed that left ventricular systolic function was moderately to severely reduced. Coronary angiography revealed normal coronary arteries. Conclusion: Capecitabine should be used with caution, as patients receiving this medication might present with symptoms suggestive of acute coronary syndrome that might not always originate from epicardial coronary artery disease. There is always a possibility of vasospasm when a patient is receiving Capecitabine.

Keywords:
Keywords: Vasospasm, Chemotherapy, Capecitabine, case-report


View PDF
Capecitabine-induced vasospasm: a case report


Authors
Fayez El Shaer
King Fahad Cardiac Center, King Saud University, Riyadh
PubMed articlesGoogle scholar articles

Ismail R Raslan
King Fahad Cardiac Center, Department of Cardiac Sciences, College of Medicine, King Saud University, Riyadh, Saudi Arabia
PubMed articlesGoogle scholar articles

Waleed Al Habeeb
King Fahad Cardiac Center, Department of Cardiac Sciences, College of Medicine, King Saud University, Riyadh, Saudi Arabia
PubMed articlesGoogle scholar articles

Mostafa AlShimiri
King Fahad Cardiac Center, Department of Cardiac Sciences, College of Medicine, King Saud University, Riyadh, Saudi Arabia
PubMed articlesGoogle scholar articles

Hanan AlBaker
King Fahad Cardiac Center, Department of Cardiac Sciences, College of Medicine, King Saud University, Riyadh, Saudi Arabia
PubMed articlesGoogle scholar articles

Khaled Al Habib
King Fahad Cardiac Center, Department of Cardiac Sciences, College of Medicine, King Saud University, Riyadh, Saudi Arabia
PubMed articlesGoogle scholar articles


Correspondence to:
Fayez El Shaer. Fayez El Shaer, MD,MSC,PHD.CBNC,NBE,FESC,ACCP,FASNC,HFA Consultant Cardiology-Associate Professor of Cardiology Cardiac Imaging and Heart Failure Supervisor of Cardiology undergraduate program King Fahad Cardiac Center, King Saud University Medical C; elshaerfayez@yahoo.com

Publication history
Published online 01 Jan 1970
Received 04 Oct 2017
Accepted 24 Oct 2017
Published in print 20 Feb 2018

How to cite this article?

Export to EndNote Export to refMan

Pubmed Style

Shaer FE, Raslan IR, Habeeb WA, AlShimiri M, AlBaker H, Habib KA. Capecitabine-induced vasospasm: a case report. EJMCR. 2018; 2(January 2018): 33-37. doi:10.24911/ejmcr/1/36


Web Style

Shaer FE, Raslan IR, Habeeb WA, AlShimiri M, AlBaker H, Habib KA. Capecitabine-induced vasospasm: a case report. http://www.ejmcr.com/?mno=279727 [Access: August 17, 2018]. doi:10.24911/ejmcr/1/36


AMA (American Medical Association) Style

Shaer FE, Raslan IR, Habeeb WA, AlShimiri M, AlBaker H, Habib KA. Capecitabine-induced vasospasm: a case report. EJMCR. 2018; 2(January 2018): 33-37. doi:10.24911/ejmcr/1/36


Vancouver/ICMJE Style

Shaer FE, Raslan IR, Habeeb WA, AlShimiri M, AlBaker H, Habib KA. Capecitabine-induced vasospasm: a case report. EJMCR. (2018), [cited August 17, 2018]; 2(January 2018): 33-37. doi:10.24911/ejmcr/1/36


Harvard Style

Shaer, F. E., Raslan, I. R., Habeeb, W. A., AlShimiri, M., AlBaker, H. & Habib, K. A. (2018) Capecitabine-induced vasospasm: a case report. EJMCR, 2 (January 2018), 33-37. doi:10.24911/ejmcr/1/36


Turabian Style

Shaer, Fayez El, Ismail R Raslan, Waleed Al Habeeb, Mostafa AlShimiri, Hanan AlBaker, and Khaled Al Habib. 2018. Capecitabine-induced vasospasm: a case report. European Journal of Medical Case Reports, 2 (January 2018), 33-37. doi:10.24911/ejmcr/1/36


Chicago Style

Shaer, Fayez El, Ismail R Raslan, Waleed Al Habeeb, Mostafa AlShimiri, Hanan AlBaker, and Khaled Al Habib. "Capecitabine-induced vasospasm: a case report." European Journal of Medical Case Reports 2 (2018), 33-37. doi:10.24911/ejmcr/1/36


MLA (The Modern Language Association) Style

Shaer, Fayez El, Ismail R Raslan, Waleed Al Habeeb, Mostafa AlShimiri, Hanan AlBaker, and Khaled Al Habib. "Capecitabine-induced vasospasm: a case report." European Journal of Medical Case Reports 2.January 2018 (2018), 33-37. Print. doi:10.24911/ejmcr/1/36


APA (American Psychological Association) Style

Shaer, F. E., Raslan, I. R., Habeeb, W. A., AlShimiri, M., AlBaker, H. & Habib, K. A. (2018) Capecitabine-induced vasospasm: a case report. European Journal of Medical Case Reports, 2 (January 2018), 33-37. doi:10.24911/ejmcr/1/36


Share this article

Click the icon of the social media platform on which you would like to share this article.

Article Statistics

Viewed: 1911
Downloaded: 290
Cited: 0

Request permissions

If you wish to reuse any part or all of this article please contact the copyright holder, contact@ejmcr.com.

Copyright © 2018 Discover Publishing Group. All Rights Reserved.